Alert archive / New York / Tornado Warnings in 2015

Tornado Warning 6, NWS Albany, NY

July 24, 2015Saratoga County, Washington County, New York

NWS Albany, NY issued this tornado warning at Jul 24, 2015, 2:57 PM EDT for Saratoga County, Washington County, New York. It was in force for 33 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 2:57 PM EDT (18:57 UTC)
Expired
Jul 24, 2015, 3:30 PM EDT
In force
33 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Saratoga County, NY, Washington County, NY

The radar

The Albany radar (KENX), 66 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:02 PM EDTFUNNEL CLOUDQuaker Springs, NY
Jul 24, 3:05 PM EDTTSTM WND DMG1 Ese Schuylerville, NYTREES AND WIRES DOWN
Jul 24, 3:05 PM EDTTSTM WND DMGQuaker Springs, NYMULTIPLE TREES DOWN
Jul 24, 3:05 PM EDTTSTM WND DMGSchuylerville, NYMULTIPLE TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
Jul 24, 3:05 PM EDTHAIL 1Quaker Springs, NY
Jul 24, 3:20 PM EDTTSTM WND DMGGreenwich, NYTREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
Jul 24, 3:20 PM EDTTSTM WND DMGQuaker Springs, NYTREES DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WFUS51 KALY 241857
TORALY
NYC091-115-241930-
/O.NEW.KALY.TO.W.0006.150724T1857Z-150724T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
257 PM EDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 330 PM EDT
    
* AT 256 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR GREENWICH...OR 9 MILES NORTHEAST OF
  SARATOGA SPRINGS...MOVING SOUTH AT 25 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  GREENWICH AROUND 305 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SCHUYLERVILLE...THE SARATOGA BATTLLEFIELD...DEANS CORNERS...BALLARD
CORNERS...THOMSON...CLARKS MILLS...STARKS KNOB...BURGOYNE...QUAKER
SPRINGS AND BALD MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

&&

LAT...LON 4315 7373 4319 7356 4302 7345 4297 7374
TIME...MOT...LOC 1856Z 343DEG 22KT 4313 7362 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

IRL
3 follow-up statements
025 
WWUS51 KALY 241909
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
309 PM EDT FRI JUL 24 2015

NYC091-115-241930-
/O.CON.KALY.TO.W.0006.000000T0000Z-150724T1930Z/
SARATOGA NY-WASHINGTON NY-
309 PM EDT FRI JUL 24 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR EAST
CENTRAL SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...
    
AT 308 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREENWICH...OR 8 MILES EAST OF SARATOGA SPRINGS...
MOVING SOUTH AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...SCHUYLERVILLE...THE SARATOGA
BATTLLEFIELD...DEANS CORNERS...THOMSON...CLARKS MILLS...STARKS
KNOB...BURGOYNE...QUAKER SPRINGS...BALD MOUNTAIN AND HICKEYS CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4312 7373 4316 7354 4302 7345 4297 7374
TIME...MOT...LOC 1908Z 348DEG 20KT 4306 7361 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

IRL/WRS
711 
WWUS51 KALY 241920
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT FRI JUL 24 2015

NYC091-115-241930-
/O.CON.KALY.TO.W.0006.000000T0000Z-150724T1930Z/
SARATOGA NY-WASHINGTON NY-
320 PM EDT FRI JUL 24 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHEASTERN SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...
    
AT 320 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHWEST OF GREENWICH...OR 8 MILES NORTHEAST OF
MECHANICVILLE...AND IS NEARLY STATIONARY.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
GREENWICH...COVEVILLE...THE SARATOGA BATTLLEFIELD...ARCHDALE...DEANS
CORNERS...QUAKER SPRINGS AND NORTH EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4306 7368 4308 7349 4302 7345 4298 7368
TIME...MOT...LOC 1920Z 343DEG 22KT 4299 7358 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

IRL/WRS
327 
WWUS51 KALY 241926
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT FRI JUL 24 2015

NYC091-115-241935-
/O.EXP.KALY.TO.W.0006.000000T0000Z-150724T1930Z/
SARATOGA NY-WASHINGTON NY-
326 PM EDT FRI JUL 24 2015

...THE TORNADO WARNING FOR SOUTHEASTERN SARATOGA AND SOUTHWESTERN
WASHINGTON COUNTIES WILL EXPIRE AT 330 PM EDT...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
RENSSELAER...SARATOGA AND WASHINGTON COUNTIES UNTIL 400 PM.

LAT...LON 4306 7368 4308 7349 4302 7345 4298 7368
TIME...MOT...LOC 1925Z 343DEG 22KT 4299 7358 

$$

IRL/WRS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 24, 2:14 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 24, 2:14 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT FRI JUL 24 2015

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION AT THE SURFACE TODAY.
HOWEVER...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
MOVE OVERHEAD TRIGGERING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS MAINLY THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...CAPITAL DISTRICT...THE BERKSHIRES AND SOUTHERN VERMONT.
SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE
HIGH WILL DRIFT EAST OF THE AREA ALLOWING FOR WARMER AND MORE
HUMID CONDITIONS. A LOW PRESSURE SYSTEM WILL APPROACH AND MOVE
INTO THE REGION OVER THE WEEKEND BRINGING CHANCES FOR SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 114 PM...THUNDERSTORMS HAVE BLOSSOMED IN THE LAKE GEORGE
REGION. FIRST SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED.
SHOWERS ALSO POPPING UP OVER THE ADIRONDACKS AND SOUTHERN VERMONT.
MOVEMENT OF CELLS IS TO THE SOUTHEAST AT 25 MPH. UPPED HIGH
TEMPERATURES 2-3 DEG F AS WE HAVE REACHED PREVIOUS MAXES IN MANY
LOCATIONS. SOME SLIGHT CHANGES TO POPS/CLOUDS BASED ON
RADAR/SATELLITE LOOPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
STORMS WILL DIMINISHING QUICKLY EARLY IN THE EVENING AS THE SHORT
WAVE MOVES OFF TO THE EAST AND WE LOSS HEATING. WILL BE DRY
TONIGHT WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. CONDITIONS WILL
BE FAVORABLE FOR SOME PATCHY FOG TO DEVELOP ESPECIALLY WHERE IT
RAINS DURING THE DAY. NOT QUITE AS COOL WITH LOWS IN THE 50S.

SURFACE RIDGE SHIFT OFF TO OUR EAST SATURDAY AND A RETURN FLOW
WILL DEVELOP AND SOME RIDGING ALOFT WILL OCCUR. THIS WILL WILL
ALLOW FOR WARMER TEMPERATURES AND FOR DEW POINTS TO BE TO RISE.
A WARM FRONT WILL APPROACH LATE IN THE DAY BRINGING CHANCES FOR
SHOWERS TO THE WESTERN PORTION OF THE FORECAST BY EVENING WITH
CHANCES ACROSS THE AREA AT TONIGHT.

THE REGION WILL BE IN THE WARM SECTOR ON SUNDAY AND A WEAKENING
COLD FRONTAL BOUNDARY WILL BE ON THE APPROACH. THIS BOUNDARY IS
EXPECTED TO DISSIPATE AS IT TRIES TO MOVE ACROSS THE AREA. WITH HIGHER
DEWPOINTS INT THE 60S GREATER INSTABILITY SHOULD BE REALIZED ON
SUNDAY OF 1000 TO 2000 J/KG. CHANCES FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING. PWATS WILL ALSO
BE IN THE RISE

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE EXTENDED FORECAST FEATURES ABOVE NORMAL TEMPS AS HOT AND HUMID
CONDITIONS WILL PREVAIL...AS AN UPPER LEVEL RIDGE WILL BUILD INTO
THE REGION ESPECIALLY TUESDAY THROUGH THE MID WEEK.

MONDAY TO MONDAY NIGHT...A COLD FRONT WILL WEAKEN OVER SRN NEW
ENGLAND...LONG ISLAND AND PARTS OF ERN PA AND NJ.  W TO NW FLOW WILL
PREVAIL ALOFT...AND THE GFS/ECMWF/GEFS HAVE THE MID LEVEL TROUGH
AXIS NEAR THE ERN PORTION OF THE FCST AREA INTO NEW ENGLAND.  A WEAK
IMPULSE IN THE W/NW FLOW WITH APPRECIABLE LOW-LEVEL MOISTURE IN
PLACE WITH SFC DEWPTS IN THE M50S TO M60S COULD ALLOW FOR ISOLD
SHOWERS AND THUNDERSTORMS...ESPECIALLY TIED TO THE PEAK DIURNAL
HEATING. H850 TEMPS ACCORDING TO THE LATEST GFS WILL BE IN THE +15C
TO +17C RANGE WITH HIGHS GENERALLY IN THE LOWER TO M80S IN THE
VALLEYS AND OVER THE HILLS...WITH A FEW U80S IN THE MID HUDSON
VALLEY...AND U70S TO L80S OVER THE MTNS.  SFC HIGH PRESSURE WILL
BUILD IN OVER NY AND NEW ENGLAND MONDAY NIGHT WITH LOWS RANGING FROM
THE U50S OVER THE SRN DACKS...SRN GREENS...NRN BERKS...AND ERN
CATSKILLS WITH LOWER TO M60S OVER THE REST OF THE FCST AREA.

TUESDAY TO WEDNESDAY...SFC HIGH PRESSURE WILL MOVE FROM PA/NY TO
SOUTH OF LONG ISLAND AND NEW ENGLAND.  LOW AND MID LEVEL HEIGHTS
WILL RAPIDLY INCREASE UPSTREAM WITH A CLOSED H500 ANTICYCLONE
RIDGING IN FROM THE LOWER AND CNTRL MS RIVER VALLEY.  AN UPPER LEVEL
RIDGE WILL SET-UP OVER THE ERN CONUS WITH ABOVE NORMAL TEMPS AND
HEIGHTS.  INITIALLY W/NW FLOW IN THE BOUNDARY LAYER WILL ALLOW H850
TEMPS TO RISE TO +17C TO +19C ON TUESDAY WITH MAX TEMPS IN THE MID
TO U80S IN THE VALLEYS...AND U70S TO 80S OVER THE HIGHER ELEVATIONS.
HUMIDITY LEVELS WILL BE CREEPING UP.  SOME RADIATIONAL COOLING TUE
NIGHT WILL ALLOW TEMPS TO FALL BACK INTO THE U50S TO M60S ACROSS THE
REGION.  THE AIR MASS WILL BECOME INCREASINGLY HOTTER AND HUMID BY
WED WITH H850 TEMPS RISING TO +19C TO +21C OVER THE COUNTY WARNING
AREA.  THESE TEMPS ARE 1 TO 2 STD DEVS ABOVE NORMAL BASED ON THE
LATEST GEFS.  APPARENT TEMPS MAY GET INTO THE MID AND U90S FOR PARTS
OF THE HUDSON VALLEY AND NW CT.  HIGH TEMPS WILL GENERALLY BE IN THE
U80S TO L90S IN THE VALLEY AREAS...AND U70S TO M80S OVER THE HIGHER
TERRAIN.  THERE IS A SLIGHT CHC OF A POP-UP SHOWER/THUNDERSTORMS
OVER THE SRN DACKS IN THE PM. HOWEVER...THE ENVIRONMENT LOOKS VERY
CAPPED THIS FAR OUT.

WED NIGHT INTO THU...THE LATEST GFS/ECMWF/GEFS AND WPC GUIDANCE
INDICATE A TREND TO A COLD FRONT APPROACHING NY AND NEW ENGLAND FOR
THURSDAY.  AN UPPER LEVEL TROUGH MOVING ACROSS THE CANADIAN PRAIRIES
AND NEAR THE UPPER GREAT LAKES WILL WEAKEN THE RIDGE...AS THE MID
LEVEL FLOW WILL BECOME FLATTER TOWARDS THE END OF THE WEAK.  THE
TIMING OF THE FRONT LOOKS VARIABLE ON THE GUIDANCE...BUT THE BETTER
CHC OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE THU PM WITH THE
APPROACHING FRONT.  CHC POPS WERE USED HERE.  HEAT INDICES MAY REACH
ADVISORY LEVELS OVER PARTS OF THE MID HUDSON VALLEY AND NW CT WHICH
WILL BE MENTIONED IN THE HWO.  A MUGGY NIGHT IS EXPECTED WED NIGHT
WITH LOWS IN THE 60S TO L70S.  HIGHS ON THU WILL BE SIMILAR TO WED
WITH U80S TO L90S IN THE VALLEY AREAS...AND U70S TO M80S OVER THE
HIGHER TERRAIN.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR FLYING CONDITIONS WILL PERSIST AT THE TAF SITES THROUGH
THE TAF PERIOD...EXCEPT FOR SOME MVFR VISIBILITIES AT KGFL AND
KPSF OVERNIGHT.

THIS AFTERNOON...AN UPPER-LEVEL LOW WILL PROMOTE SCATTERED SHOWERS
AND THUNDERSTORMS AT KGFL...KALB AND KPSF AND HAVE GONE WITH VCSH
AT THESE TAF SITES. HAVE PLACED TEMPO GROUPS FROM 18Z-22Z AT KGFL
AND 19Z-23Z AT KPSF FOR BRIEF MVFR VISIBILITY REDUCTIONS
ASSOCIATED WITH SHOWERS. WINDS WILL GENERALLY BE OUT OF THE
NORTHWEST AROUND 5 KNOTS.

TONIGHT INTO SATURDAY...ANY LINGERING SHOWERS/STORMS WILL
DISSIPATE THIS EVENING AS THE UPPER-LEVEL LOW MOVES TO THE EAST
AND HIGH PRESSURE BUILDS IN ACROSS THE REGION. THIS WILL ALLOW FOR
SKIES TO CLEAR OUT AT THE TAF SITES AFTER SUNSET. PATCHY MVFR
RADIATIONAL MIST WILL BE POSSIBLE AT KGFL AND KPSF DURING THE
OVERNIGHT...ESPECIALLY IF SOME RAIN OCCURS. SCATTERED HIGH CLOUDS
WILL MOVE INTO THE REGION AFTER 12Z SATURDAY.

WINDS TONIGHT WILL TREND CALM AND BE LIGHT AND VARIABLE 5 KNOTS OR
LESS SATURDAY.

OUTLOOK...

SATURDAY NIGHT TO SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
SUNDAY NIGHT TO MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF
SHRA...TSRA.
MONDAY NIGHT TO TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION AT THE SURFACE TODAY.
HOWEVER...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
MOVE OVERHEAD TRIGGERING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS MAINLY THE SOUTHERN ADIRONDACKS...LAKE GEORGE
SARATOGA REGION...CAPITAL DISTRICT...THE BERKSHIRES AND SOUTHERN
VERMONT. THE HIGH WILL DRIFT EAST OF THE AREA ALLOWING FOR WARMER
AND MORE HUMID CONDITIONS. A LOW PRESSURE SYSTEM WILL APPROACH AND
MOVE INTO THE REGION OVER THE WEEKEND BRINGING CHANCES FOR SHOWERS
AND THUNDERSTORMS.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE ACROSS MUCH
OF THE AREA TODAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE REGION BY SATURDAY EVENING INTO SUNDAY NIGHT.
SOME LOCALLY HEAVY RAINFALL POSSIBLE DEWPOINTS AND PWATS RISE.

HOT...HUMID AND MAINLY DRY THROUGH MID WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...SND
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...IRL
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 24, 5:26 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
526 AM EDT FRI JUL 24 2015

MAZ001-025-NYZ032-033-038>043-048>054-060-061-082>084-VTZ013>015-
251100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
526 AM EDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY...CAPITAL DISTRICT EASTWARD
ACROSS THE BERKSHIRES AND FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY
MAINLY DURING THE AFTERNOON. SOME OF THE STRONGER STORMS MAY
PRODUCE SMALL HAIL ESPECIALLY ACROSS SOUTHERN VERMONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING AND
AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ047-058-059-063>066-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SCHOHARIE-WESTERN GREENE-
EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
526 AM EDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHOHARIE...ULSTER...
GREENE...DUTCHESS AND LITCHFIELD COUNTIES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING AND
AGAIN ON THURSDAY.

ALSO...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
LEVELS MAY RESULT IN HEAT INDICES OF AROUND 100 DEGREES ACROSS
THE MID HUDSON VALLEY INTO NORTHWEST CONNECTICUT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 1:12 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
112 PM EDT FRI JUL 24 2015

NYZ043-084-VTZ013-241745-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON-
112 PM EDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
NORTHWESTERN BENNINGTON COUNTIES...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRANVILLE...OR 12
MILES SOUTH OF WHITEHALL...MOVING SOUTH AT 10 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANVILLE...HARTFORD...DORSET...COMSTOCK...KINGSBURY...PORTER...
HAMPTON...RUPERT...FORT ANN...ARGYLE...GOOSE ISLAND...NORTH HEBRON...
NORTH GRANVILLE...CHAMBERLIN MILLS...RACEVILLE...BELCHER...MIDDLE
GRANVILLE...LICK SPRINGS...SOUTH GRANVILLE AND ADAMSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4315 7356 4344 7355 4353 7325 4332 7325
      4331 7311 4323 7306
TIME...MOT...LOC 1712Z 337DEG 11KT 4339 7333

IRL
Special weather statement, Jul 24, 1:45 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT FRI JUL 24 2015

NYZ041-043-083-084-VTZ013-241815-
SOUTHEAST WARREN-NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHERN
WASHINGTON-BENNINGTON-
145 PM EDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA...CENTRAL
WASHINGTON...SOUTHEASTERN WARREN AND NORTHWESTERN BENNINGTON
COUNTIES...

AT 144 PM EDT...STRONG THUNDERSTORMS WERE NEAR HUDSON FALLS...MOVING
SOUTHEAST AT 35 MPH.

HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...FORT EDWARD...HARTFORD...
DORSET...GREENWICH...GLENS FALLS NORTH...WEST GLENS FALLS...
QUEENSBURY...KINGSBURY...PORTER...SOUTH GLENS FALLS...LAKE GEORGE...
RUPERT...FORT ANN...ARGYLE...GOOSE ISLAND...WEST FORT ANN AND SOUTH
GRANVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4304 7351 4341 7377 4343 7368 4341 7362
      4344 7362 4347 7350 4337 7325 4332 7325
      4331 7311 4328 7304
TIME...MOT...LOC 1744Z 325DEG 31KT 4336 7354

IRL
Special weather statement, Jul 24, 2:16 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT FRI JUL 24 2015

NYZ042-043-241845-
NORTHERN WARREN-NORTHERN WASHINGTON-
216 PM EDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...

AT 216 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOLTON LANDING...OR 10
MILES NORTHEAST OF WARRENSBURG...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HULETTS LANDING...BOLTON LANDING...BOLTON...PILOT KNOB...CLEMONS...
RIVERBANK...DRESDEN CENTER...CLEVERDALE...ROCKHURST...NORTH BOLTON...
SABBATH DAY POINT...SHELVING ROCK AND DARROWSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4364 7342 4363 7343 4347 7364 4361 7381
      4373 7365
TIME...MOT...LOC 1816Z 314DEG 17KT 4364 7367

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:12 PM EDTSpecial Weather StatementALYWashington33 min
Jul 24, 1:45 PM EDTSpecial Weather StatementALYWashington30 min
Jul 24, 2:00 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington60 min
Jul 24, 2:16 PM EDTSpecial Weather StatementALYWarren29 min
Jul 24, 2:42 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington48 min
Jul 24, 3:17 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington43 min
Jul 24, 3:39 PM EDTSpecial Weather StatementALYWarren36 min
Jul 24, 4:29 PM EDTSpecial Weather StatementALYWashington31 min

Nearby

Tornado Warnings in New York, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.